Has anyone here used the med Cymbalta? Good or bad results??

Discussion in 'Fibromyalgia Main Forum' started by Jordane, Mar 21, 2009.

  1. Jordane

    Jordane New Member

    Hi There,
    My Dr. has put me on Cymbalta 60mg. She said that it has the potential to help with my pain and nausea.
    Those of you who is taking it or did take it....what have you found the drug did or didn't do.
    It isn't covered under our medicare plan so I have to pay full price..and it isn't cheap..So if it helps.. I pray I will be able to afford to keep getting it.

    Please whatever you can tell me about this drug is appreciated!!

    Take Care!!
  2. simonedb

    simonedb Member

    myself and another friend with similar issues both tried it a couple years ago and we would take a couple of the little balls out of the capsule and take them a couple times a week and that turned out to be too much even, initially it energized both of us in dif ways but then I got power headaches from it even after I stopped took awhile to calm down, it was very bad. She got sort of irritable and towards the manic side, sensitive chemistry.
    ssris and snris usually arent a good idea if there is cfs with the fm. google dr paul cheney's thoughts on it he explains it.
  3. I couldn't take it, it gave me the worst diarreah ever! I am sensitive to meds though.
  4. artseyone

    artseyone New Member

    I'm on 90 mgs and honestly at first it did help w/the pain...now the pain is raging and the cymbalta does nothing to help.
    Wish I could say it's helped me.
  5. discoverygal

    discoverygal New Member

    Hi Jordane,

    I am on 60mg every night, in June it will be 2 years. Cymbalta is rumered to be the next drug the FDA will approve for the treatment of Fibro. I started taking 60 mg and found no help pain-wise so I went off of it. That was very bad and I was only on it for 2-3 months. I got very sick. Then, over the next month and a half, my husband and I found that I was a lot easier going on the Cymbalta, so I went back on.

    I have recently tried to take an aditional 60 mg to take stab at the pain again with a stronger dose. I started the full 120mg in the evening, to get my system used to the dose. Then I switched to taking the extra 60 in the morning. This way it would stay in my system all day too. I didn't like it. I felt anxious and edgy, and it didn't help my pain, so I'm back to the 60 mg only at night.

    Be very careful with all the nerve meds. Start out very slow to get it into your system. And, as difficult as it is, try to pay close attention to your emotions. The emotional effects that some of these meds give you are insidious. They creep up on you until BAM you are an emotional wreck.

    This happend to me with 2 other meds, and I have read the same about Cymbalta with other people. They all effect everyone differently

    Good luck and
    Gentle Hugs
  6. Jordane

    Jordane New Member

    Was that in the States and Canada?
    Because it sounded like it just got here in Canada,from what my Dr. said.[This Message was Edited on 03/22/2009]
  7. Jordane

    Jordane New Member

    Thanks for answering my post!!
    Yes I read that it has a LOT of side affects, and I know that it affects everyone differently. So I take it that it made you and your friend Super Hyper, and not the good S.H.
    I will read up on Dr. Paul Cheney's article.

    Have a **good** wknd!!
  8. Jordane

    Jordane New Member

    Thank You for answering my post!!
    Ouch!!! Diarreah is NO fun for sure!! Allthough I could use a bit of it...the pain meds I take cause me to be constipated 99% of the time.
    And I take a Lot of meds for the bowels.

    Have a **good** wknd!!
  9. Jordane

    Jordane New Member

    Thank You for answering my post!!
    I am glad it worked on the good side for you. With the amount and different kinds of meds we all take or have tried, it can make one *very iffy* about trying something new, because of how they react on us.
    But still, we *are* looking for the *one* pill that is going to give us some relief from what we go thru each day.

    Have a *good* wknd!!
  10. Jordane

    Jordane New Member

    Thank You for answering my post!!
    So now the 90mg's has stopped helping dull the pain you have. Is it helping you in another way that makes it worth continuing to take it?

    Have a *good* wknd!!
  11. Jordane

    Jordane New Member

    Thank You for answering my post!!
    So I take it that the meds didn't help with the pain? Was the going off of it too quickly is what made you so sick?
    Sounds like you tried every which way to take it to get some relief, but found it too hard on the nerve system.
    I cannot remember half of the names of the *nerve blocking* meds I have tried to get some relief with the pain. But the side affects ranged in the *eeeek* to the *uhh uhh* cannot take this!!!
    So, does it help you in other ways so that you will continue to take it?

    Have a *good* wknd!!
    Jordane (ps. Thanks fot the hugs,they help!!)
  12. Olderbutwiser

    Olderbutwiser New Member

    I was put on Cymbalta, 30mg, and within a few weeks felt as if I had a new life. However, as it built up in my system my body decided it wasn't for me. I was scratching constantly and had big welts all over. The itching was so intense that I had to go off it. I am now on Lyrica, 75mg at at night only. Two doses a day was too much for me. I also have problems with meds and I find that the Lyrica does help with the pain but not the depression the Cymbalta helped with. I wish I could take the Cymbalta, my life would be so much easier and I would have much more freedom and energy. But my body knows what I can tolerate and it isn't a happy camper on Cymbalta. Good luck to you though.

    Older But Wiser
  13. simonedb

    simonedb Member

    maybe if you opened up the cymbalta capsule and only took a couple balls out of it instead of a full dose? a lot of doctors don't understand that some people can respond to very small doses of meds and some people dont bother to experiment that way because such small amounts seem improbable, but for some of us they still have an effect. If I ever took the ssris or snris at the dose they said I would be in the hospital from all sorts of side effects, actually now that i think of it, one of the confounding factors that set off my dd was taking prozac in 89, seemed to contribute to getting a gallbladder problem which led to surgery which led to cfs and fm.....taking erythomyocin and prozac together with dieting did my g.b. in. I was on erythomyocin for rosacea, they gave it out freely back then, was a bad one for me.
  14. Jordane

    Jordane New Member

    It sure is frustrating when they work when you first start taking them....then powww....they go against you.... and like you, meds tend to go wacky in my system.
    I have had some real bad reactions to meds...so taking this realy makes me nervous.

    Thanks for letting me know how you did on it!
    Take Care!
  15. nixon

    nixon New Member

    I can't seem to take any of the snri's- (depression meds) they all cause me Terrible jaw pain (TMJD) which leads to headaches (migraine-type), which lead to anger outbursts!!

    No fun, and definetly did nothing except EXACERBATE my PAIN.

    I know others who swear by it though, we all react differently to meds.
  16. cfsgeorge

    cfsgeorge New Member

    I was on 40mg cymbalta for 1 month and it was a horrible experience for me. It gave me anxiety, worsened insomnia, and my brain became a non-functioning "zombie". Overall, it made me so much worse even a year later! It did nothing for my sleep problems, disabling fatigue, or any the symptoms of cfs. If you have depression, then cymbalta may help, but i don't have depression.

    It makes as much sense to treat cfs/me with A/D's as it is to treat someone with heart failure, MS, AIDS, Cancer, or diabetes.

  17. shari1677

    shari1677 New Member

    I have taken Prozac for over 20 years. When I was diagnosed with FM about 5 years ago, my doc thought that Cymbalta would help with my pain AND depression.

    I BECAME SUICIDAL ON THE CYMBALTA. I cried over everything. It was horrible.

    I thought maybe it was a fluke. I tried it again almost a year later - same thing.

    This may not happen with you though. I became suicidal within the first week of taking it.
  18. Jordane

    Jordane New Member

    I am so sorry that you all,Shari,Nixon, cfsgeorge,and others on here, had such horrible results from this med!!! Gentle hugs to you all!!
    My Dr. gave me the PX.last week, I actually start it tomorrow, I had to wait untill the one I am on now is out of my system. But to tell the truth I am very afraid to go on it because I have had some doozy results from other meds I have tried.
    From being so sick I couldn't even get out of bed, to having the shakes so bad I couldn't even hardly hold a spoon to eat, to thinking I was going to die, and wanting to instead of being the way I was with that particular med.
    Because of how we feel, hoping and praying that *something* will allow us to have a *normal* life again , to be able to go out and not dread it because of this or that causing us to be sick, headaches,fatigue, etc.
    It is a vicious circle!!

    Take Care!!